Can B12 Make You Nauseous?
The body needs a number of different vitamins and nutrients to help you have a healthy and normal life. When you are short on some of these nutrients, you may need to take a multivitamin or look into getting shots of the medication to help you feel better. One of the vitamins that many people can be deficient in that may make you not feel great is B12. But can B12 make you nauseous when you take it?
According to Aesthetics Park Avenue, my local med spa (more about them here) the lack of vitamin B12 can make you nauseous. This is just one of the side effects of having a B12 deficiency, as this is an important vitamin for your overall health. You may also feel tired and weak, have weight loss, a lack of appetite, and even a sore tongue or mouth too. When you have enough vitamin B12 in your diet, you will be able to avoid some of these issues and can regain your health again, avoiding nausea. If you feel nauseous after having the vitamin, you may need to eat it with food and avoid exercising right after.
Let’s take a closer look at how the vitamin B12 injection can work and whether it is likely that this type of injection will make you feel sick and nauseous when you get it.
Will I Feel Sick When Taking B12?
Many people find that they are dealing with a vitamin B12 deficiency. This can happen when the body is either not getting enough or not absorbing enough vitamin B12 through the different foods that you eat. Since you need B12 to help you function properly, it can lead to a number of health concerns when you don’t get enough of this vitamin. For example, vitamin B12 is able to help your body make red blood cells and DNA.
If you do need to get vitamin B12 to help keep you healthy, you may worry there are going to be a number of side effects that you need to deal with. However, vitamin B12 is often very healthy, and there are limited side effects. You will not feel nauseous or sick when you take it in vitamin form or as a shot. Most of the side effects shown with B12 come from being deficient in it, not from taking the vitamin.
If you have a sensitive stomach, then you may not feel the best after taking a multivitamin of any kind, especially if you do it on an empty stomach. It is a good idea to take the B12 while eating to avoid any of this irritation along the way. Avoiding exercise right before or after taking it can help as well since this will give it time to absorb before you do those movements. If these do not help with any nausea that you feel or you feel like it is getting worse, then you should consider bringing this up to your doctor.
What are the Symptoms of a Vitamin B12 Deficiency?
Most of the problems that you will have concerning B12 come in the form of being deficient in the vitamin itself. This can cause a number of different health conditions, including general physical symptoms and even all the way to neurological symptoms if you are really deficient in the vitamin for too long Some of the main symptoms of this B12 deficiency include:
- Having yellowish skin
- Feeling like the tongue or mouth is sore
- Weight loss
- Not feeling as hungry as usual
- Experiencing diarrhea, vomiting, or nausea
- Feeling weak or tired
- Having trouble with speaking or walking after having a deficiency for too long
- Having a hard time remembering things, or you can get easily confused.
- Vision problems.
- Either a tingling or a numbness in the feet or hands.
- Feeling depressed
- Feeling irritable
- Seeing big changes in the behaviors and feelings you often have
The longer you go without the B12, the more severe these symptoms will become. They can often get bad enough that they affect other areas of your life as well, and with some of the neurological symptoms, you may not be able to reverse them at all. This can make it difficult to solve the problem unless you catch it early on, which is what many B12 injections aim to do.
Preventing B12 Deficiency
When you are deficient in any of the major nutrients that the body needs, you can notice the side effects fairly quickly. You may feel nauseous and like other issues are going on at the same time, and this is never a good thing. Getting the B12 deficiency fixed, through a vitamin or with the help of an injection, can actually help you fight off the issues of feeling sick, making you feel healthy and avoiding some potential problems down the line.